Alert archive / Kentucky / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, KY
NWS Jackson, KY issued this special weather statement at Jun 8, 2021, 4:12 PM EDT for Rowan County, Kentucky. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2021, 4:12 PM EDT (20:12 UTC)
- Expired
- Jun 8, 2021, 4:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Jackson, KY
County Rowan County, KY
The radar
The Jackson,KY radar (KJKL), 65 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 229 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1002 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- -36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
241
WWUS83 KJKL 082012
SPSJKL
Special Weather Statement
National Weather Service JACKSON KY
412 PM EDT Tue Jun 8 2021
KYZ051-052-082045-
Rowan-Bath-
412 PM EDT Tue Jun 8 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BATH AND
SOUTHWESTERN ROWAN COUNTIES...
At 412 PM EDT, a strong thunderstorm was located over Young Springs,
or 9 miles north of Frenchburg, moving northeast at 20 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Morehead, Salt Lick, Ramey, Farmers, Brandy, Moore's Ferry,
Bluestone, Clearfield, Young Springs, Hilda, Freestone, Sharkey,
Midland, Cogswell, Polksville and Lakeview Heights.
LAT...LON 3816 8340 3805 8355 3806 8358 3804 8357
3801 8361 3809 8370 3821 8360 3822 8358
3821 8357 3824 8356 3826 8353
TIME...MOT...LOC 2012Z 228DEG 18KT 3808 8359
$$
RAYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this special weather statement went out at Jun 8, 3:40 PM EDT, 32 minutes earlier.
Area forecast discussion, Jun 8, 3:40 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION National Weather Service Jackson KY 340 PM EDT Tue Jun 8 2021 .SHORT TERM...(This evening through Wednesday night) Issued at 340 PM EDT TUE JUN 8 2021 We continue to see slow moving showers and thunderstorms develop this afternoon mainly along and west of I-75 and around the I-64 corridor. The greatest concern has been heavy rainfall given the weak northwest steering flow and ample moisture with PWATs in the 1.6 to 1.8 inch range. The lack of shear has also allowed some of these to become more multicellular in nature and further leading to periods of heavy rainfall. These will likely be mostly tied to the diurnal trends and would expect this activity to decrease in coverage through the evening. Tonight, we will see the decrease in coverage early, with perhaps some fog developing in areas that see rainfall and clearing. Right now best chance is in the far southeast in terms of fog. The upper low will meander east toward the Ohio Valley tonight and noticing some weaker waves riding through the mid-level flow. This could lead to increased showers and thunderstorms toward dawn Wednesday morning particularly in the western parts of the CWA such as the Bluegrass and Lake Cumberland regions. This will have to be closely monitored given this convection could be quite efficient in producing heavy rainfall, as PWAT values are expected to increase closer to 2 inches toward dawn. Wednesday, this weak upper level low will continue to push east and lead to likely PoPs for most through the day, with best chances remain in the western parts of the CWA. The peak of this convection will be in the afternoon and evening. Opted to go with chance for thunder given the lesser instability in place likely owing to cloud cover potential. Also, opted to drop afternoon highs a few degrees given the aforementioned cloud cover. Wednesday night, the coverage of convection is expected to once again wain, as we loose the little potential for heating we have during the day. We could see some patchy fog, but this will be more dependent on how the cloud cover shakes out. .LONG TERM...(Thursday through Tuesday) Issued at 320 PM EDT TUE JUN 8 2021 The large scale upper pattern in the extended will feature surface ridging over the southeastern CONUS, troughing over the northwest, and strong upper ridging building over the southwest. Over time, the southwest ridge looks to build in quite strongly and expand north and eastward. As this occurs, the large upper trough that will have come onshore already, will be displaced northward, and will migrate eastward along the northern edge of the strong upper ridge. Meanwhile, the southeastern ridge should weaken and become more elongated with time. Smaller scale features will include upper level disturbances and a slow moving area of low pressure aloft, all of which will move through the Ohio and Tennessee Valley regions through out the extended period. It is these smaller scale features that should provide the necessary lift required to aid in shower and storm formation across our area. Southerly to southwesterly flow around the western edge of the weakening southeastern ridge will provide the fuel for shower and storm formation, particularly during the afternoon and evening hours. It appears that we will see very good chances for late day shower and storm activity around eastern Kentucky through most of the extended, especially Thursday through Saturday night. The nighttime periods will also see decent chances for rain, as there should still enough lift, moisture, and instability present to support showers and storms. Locally heavy rainfall will be a concern on Thursday and Friday, as those appear to be the days during which we will see the highest precipitable water amounts and maximum low level moisture flux. The upper level low mentioned before may also be moving directly overhead by the end of the week. Temperatures should top out mainly in the 80s each day, with nightly lows falling into the 60s. Winds will be generally out of the south or southwest at around 5Kts each day and lighter at night. Dewpoint temperatures in the 60s and lower 70s will make for very warm and muggy conditions around the area. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) ISSUED AT 1223 PM EDT TUE JUN 8 2021 We are seeing mostly VFR conditions this afternoon and this will be the story for most of the period. However, the cumulus field developing this afternoon will and has led to brief MVFR Cigs at TAF sites. Also any shower and thunderstorm development through the afternoon and evening could lead to temporary lowering of Cigs and Vis. The rainfall associated with afternoon storms could lead to periods of fog and this could sneak into the TAF sites late tonight into Wednesday morning. The winds will remain below 10 knots out of the south and southwest through the period, but any thunderstorms could produce brief gusty winds if it happens to take aim on a TAF site. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...DJ LONG TERM...AR AVIATION...DJ
Hazardous weather outlook, Jun 8, 4:11 PM EDT, 1 minute before
Hazardous Weather Outlook National Weather Service Jackson KY 411 PM EDT Tue Jun 8 2021 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-092315- Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 411 PM EDT Tue Jun 8 2021 This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Tonight. Thunderstorms are possible, especially during the late afternoon and evening hours. Locally heavy rain could lead to isolated high water concerns. Some of these storms could also produce isolated strong wind gusts. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms are possible, mainly during the afternoon and evening hours each day. Locally heavy rain is also forecast, with chances for heavy rain peaking from Wednesday through Friday night. If heavy rain materializes, localized flooding could result. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report high water and wind damage through Friday. DJ/AR
In the hours before
Special weather statement, Jun 8, 3:25 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service JACKSON KY
325 PM EDT Tue Jun 8 2021
KYZ050-058-059-082000-
Montgomery-Estill-Powell-
325 PM EDT Tue Jun 8 2021
...A STRONG THUNDERSTORM WILL AFFECT POWELL...SOUTH CENTRAL
MONTGOMERY AND EAST CENTRAL ESTILL COUNTIES...
At 325 PM EDT, a strong thunderstorm was located over Patsey, or 9
miles southeast of Stanton, moving north at 10 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Stanton, Pilot, Pitts, Fitchburg, Bowen, Lombard, Slade, Furnace,
See, Nada, Patsey, Cobhill, Rosslyn, Natural Bridge S.P., Cat Creek,
Knowlton, Glencairn, Haystack and Rogers Chapel.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3791 8376 3789 8374 3786 8368 3783 8366
3782 8363 3772 8370 3771 8375 3766 8383
3767 8390 3793 8389
TIME...MOT...LOC 1925Z 193DEG 9KT 3772 8378
DJSpecial weather statement, Jun 8, 4:12 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service JACKSON KY
412 PM EDT Tue Jun 8 2021
KYZ051-052-082045-
Rowan-Bath-
412 PM EDT Tue Jun 8 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BATH AND
SOUTHWESTERN ROWAN COUNTIES...
At 412 PM EDT, a strong thunderstorm was located over Young Springs,
or 9 miles north of Frenchburg, moving northeast at 20 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Morehead, Salt Lick, Ramey, Farmers, Brandy, Moore's Ferry,
Bluestone, Clearfield, Young Springs, Hilda, Freestone, Sharkey,
Midland, Cogswell, Polksville and Lakeview Heights.
LAT...LON 3816 8340 3805 8355 3806 8358 3804 8357
3801 8361 3809 8370 3821 8360 3822 8358
3821 8357 3824 8356 3826 8353
TIME...MOT...LOC 2012Z 228DEG 18KT 3808 8359
RAYThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 3:25 PM EDT | Special Weather Statement | JKL | Powell | 35 min |
| Jun 8, 4:29 PM EDT | Special Weather Statement | JKL | Rowan | 46 min |
| Jun 8, 4:45 PM EDT | Special Weather Statement | JKL | Elliott | 45 min |
| Jun 8, 5:47 PM EDT | Special Weather Statement | JKL | Clay | 43 min |
| Jun 8, 6:06 PM EDT | Special Weather Statement | JKL | Martin | 24 min |
| Jun 8, 6:18 PM EDT | Special Weather Statement | JKL | Johnson | 27 min |
| Jun 8, 6:37 PM EDT | Special Weather Statement | JKL | Perry | 23 min |
| Jun 8, 7:01 PM EDT | Special Weather Statement | JKL | Perry | 29 min |
Nearby
Special Weather Statements in Kentucky, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.